MAUDE Adverse Event Report: BARD BRACHYTHERAPY, INC. -1424526 BARD® BRACHYSOURCE® I-125 IMPLANT SEED; SEEDS

BARD BRACHYTHERAPY, INC. -1424526 BARD® BRACHYSOURCE® I-125 IMPLANT SEED; SEEDS
Model Number PS1251LS
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the facility received the incorrect number of seeds with the incorrect activity ((b)(4)).Per the complainant, "we had ordered a total of 82 seeds for plan 31, consisting of 76 seeds in needles plus 8 loose seeds for qa purposes.The vial of loose seeds we received contained 9 loose seeds.One of these seeds was not the correct activity for this patient.If there is any possibility that the needle activities could have been mixed up we will need to cancel the patient urgently.".
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿accountability and disposal i-125 is an accountable radioactive material.Brachysource seed implants should be strictly controlled and stored in a locked safe.If any radioactive material cannot be accounted for, the loss must be reported to the appropriate licensing agency.Records of receipt, storage and disposal of brachysource seed implants must be maintained in accordance with requirements of government regulatory agencies.When disposal is indicated, brachysource seed implants should be transferred to an authorized radioactive waste disposal agency.Brachysource seed implants should never be disposed of in normal waste.Bard brachytherapy, inc.Provides brachysource seed implants disposal service.Customers wishing to dispose of brachysource seed implants in this manner must contact your local representative or bard brachytherapy customer service, at (b)(6).Bard brachytherapy, inc.Will provide you with the instructions, forms and shipping containers required for shipment to bard brachytherapy, inc." (b)(4).
 
Event or Problem Description
It was reported that the facility received the incorrect number of seeds with the incorrect activity (b)(4).Per the complainant, "we had ordered a total of 82 seeds for plan 31, consisting of 76 seeds in needles plus 8 loose seeds for qa purposes.The vial of loose seeds we received contained 9 loose seeds.One of these seeds was not the correct activity for this patient.If there is any possibility that the needle activities could have been mixed up we will need to cancel the patient urgently.".

Brand Name
BARD® BRACHYSOURCE® I-125 IMPLANT SEED
Common Device Name
SEEDS
Manufacturer (Section D)
BARD BRACHYTHERAPY, INC. -1424526
295 east lies road
carol stream IL 60188
MDR Report Key6896962
Report Number1018233-2017-05011
Device Sequence Number13629512
Product Code KXK
UDI-Device Identifier00801741078200
UDI-Public(01)00801741078200
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093663
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS1251LS
Device Catalogue NumberPS1251LS
Device Lot NumberBBBU0111
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date09/27/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1